Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 216, NWS Indianapolis, IN

June 10, 20114 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 10, 2011, 11:37 PM EDT for 4 counties in Indiana. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2011, 11:37 PM EDT (03:37 UTC)
Expired
Jun 11, 2011, 12:15 AM EDT
In force
38 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brown County, IN, Johnson County, IN, Monroe County, IN, Morgan County, IN

The radar

The Indianapolis radar (KIND), 40 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 12:10 AM EDTTSTM WND GST 60Waverly, INESTIMATING 55 TO 60 MPH
Jun 11, 12:21 AM EDTHAIL 0.25Bloomington, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1004 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1004 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1475 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

582 
WUUS53 KIND 110337
SVRIND
INC013-081-105-109-110415-
/O.NEW.KIND.SV.W.0216.110611T0337Z-110611T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1137 PM EDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BROWN COUNTY IN SOUTH CENTRAL INDIANA...
  JOHNSON COUNTY IN CENTRAL INDIANA...
  NORTHERN MONROE COUNTY IN SOUTH CENTRAL INDIANA...
  MORGAN COUNTY IN CENTRAL INDIANA...

* UNTIL 1215 AM EDT

* AT 1133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF
  MOORESVILLE TO 6 MILES NORTHWEST OF BLOOMINGTON...AND MOVING EAST
  AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LAKE HART...INDIANA UNIVERSITY AND BLOOMINGTON AROUND 1150 PM
  EDT...
  BETHANY...BROOKLYN...MARTINSVILLE AND CENTERTON AROUND MIDNIGHT
  EDT...
  UNIONVILLE AROUND 1205 AM EDT...
  WOODVILLE HILLS...MAHALASVILLE AND LAKE LEMON AROUND 1210 AM EDT...
  YELLOWWOOD LAKE...HELMSBURG...WAVERLY AND MORGANTOWN AROUND 1215 AM
  EDT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 94 AND 99.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 54 AND 57.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3916 8668 3935 8664 3935 8663 3937 8663
      3960 8658 3960 8647 3961 8646 3962 8600
      3908 8626
TIME...MOT...LOC 0337Z 280DEG 16KT 3955 8652 3922 8657
WIND...HAIL 60MPH 1.00IN

$$

PUMA
3 follow-up statements
798 
WWUS53 KIND 110351
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1151 PM EDT FRI JUN 10 2011

INC013-081-105-109-110415-
/O.CON.KIND.SV.W.0216.000000T0000Z-110611T0415Z/
BROWN-JOHNSON-MONROE-MORGAN-
1151 PM EDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
BROWN...WESTERN JOHNSON...NORTHERN MONROE AND MORGAN COUNTIES UNTIL
1215 AM EDT...

AT 1146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF MARTINSVILLE TO
BLOOMINGTON...MOVING EAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BETHANY...BROOKLYN AND UNIONVILLE AROUND MIDNIGHT EDT...
  WOODVILLE HILLS...MAHALASVILLE AND LAKE LEMON AROUND 1205 AM EDT...
  WAVERLY AND YELLOWWOOD LAKE AROUND 1210 AM EDT...
  HELMSBURG...MORGANTOWN...BEANBLOSSOM AND NASHVILLE AROUND 1215 AM
  EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3917 8661 3945 8658 3958 8652 3960 8647
      3961 8646 3962 8600 3908 8626
TIME...MOT...LOC 0351Z 278DEG 19KT 3951 8644 3918 8649
WIND...HAIL 60MPH 1.00IN

$$

PUMA
175 
WWUS53 KIND 110403
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1203 AM EDT SAT JUN 11 2011

INC013-081-105-109-110415-
/O.CON.KIND.SV.W.0216.000000T0000Z-110611T0415Z/
BROWN-JOHNSON-MONROE-MORGAN-
1203 AM EDT SAT JUN 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
BROWN...WESTERN JOHNSON...NORTHEASTERN MONROE AND EASTERN MORGAN
COUNTIES UNTIL 1215 AM EDT...

AT MIDNIGHT EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF MARTINSVILLE
TO BLOOMINGTON...MOVING SOUTHEAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WOODVILLE HILLS AROUND 1210 AM EDT...
  YELLOWWOOD LAKE...HELMSBURG...MORGANTOWN AND BEANBLOSSOM AROUND
  1215 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3916 8651 3928 8652 3942 8654 3950 8651
      3957 8644 3962 8600 3908 8626
TIME...MOT...LOC 0403Z 296DEG 22KT 3949 8635 3917 8645
WIND...HAIL 60MPH 1.00IN

$$

PUMA
900 
WWUS53 KIND 110411
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1211 AM EDT SAT JUN 11 2011

INC013-081-105-109-110421-
/O.EXP.KIND.SV.W.0216.000000T0000Z-110611T0415Z/
BROWN-JOHNSON-MONROE-MORGAN-
1211 AM EDT SAT JUN 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BROWN...WESTERN
JOHNSON...NORTHEASTERN MONROE AND EASTERN MORGAN COUNTIES WILL EXPIRE
AT 1215 AM EDT/1115 PM CDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

SMALL HAIL AND WIND GUSTS TO 40 MPH WILL STILL BE POSSIBLE.

LAT...LON 3916 8651 3928 8652 3942 8654 3950 8651
      3957 8644 3962 8600 3908 8626
TIME...MOT...LOC 0411Z 270DEG 26KT 3951 8631 3918 8639

$$

PUMA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:31 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 10, 10:31 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1031 PM EDT FRI JUN 10 2011

.UPDATE...
AVIATION SECTION UPDATED

&&

.SYNOPSIS...A FRONTAL SYSTEM ACROSS THE AREA WILL KEEP
THUNDERSTORMS IN THE FORECAST THROUGH SATURDAY...WITH POTENTIAL
FOR SEVERE THROUGH LATE TONIGHT. THE PASSAGE OF A COLD FRONT ON
SATURDAY WILL USHER IN COOLER TEMPERATURES AND CANADIAN HIGH
PRESSURE WILL BUILD IN FOR SUNDAY AND MONDAY. BY TUESDAY NIGHT
ANOTHER FRONTAL SYSTEM WILL BRING IN THUNDERSTORM CHANCES THROUGH
THURSDAY AND TEMPERATURES WILL SLOWLY INCREASE BACK INTO THE
MIDDLE 80S BY WEDNESDAY.

&&

.NEAR TERM /REST OF TONIGHT/...

STORMS ARE STRUGGLING TO STAY TOGETHER ACROSS ILLINOIS AT THIS
TIME...AND HAVE BEEN THAT WAY ALL EVENING. SO...DROPPED POPS TO
CHANCE ACROSS THE EASTERN THIRD OF FORECAST AREA. STAYED WITH
LIKELY ACROSS THE REMAINDER OF THE AREA...CURRENT THINKING IS THAT
COLD FRONT COULD STILL TRIGGER ACTIVITY OVER THE NORTHWEST
PORTIONS OF THE AREA LATE TONIGHT. CURRENT QPFS IN GRIDS ARE ON
LOWER SIDE...SO DO NOT HAVE TO MAKE ANY AMENDMENTS TO THOSE. TEMPS
ARE ON TRACK...NO CHANGES. UPDATED GRIDS HAVE BEEN SENT.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
THE COLD FRONT WILL BE IN OR APPROACHING THE NORTHWEST PART OF THE
FORECAST AREA SATURDAY MORNING SO CONVECTION ASSOCIATED WITH THAT
SHOULD BE ONGOING AHEAD OF THE FRONT. THE FRONT SHOULD PASS
THROUGH THE AREA BY AFTERNOON AND THUS HAVE TAPERED POPS DOWN FROM
THE NORTHWEST TO THE SOUTHEAST THROUGH THE EVENING HOURS.
TEMPERATURES IN THE NORTHWEST COULD START TO FALL DURING THE
AFTERNOON AS WELL. BY SATURDAY NIGHT HIGH PRESSURE WILL START TO
BUILD IN AND KEEP THE WEATHER FOR SATURDAY NIGHT THROUGH SUNDAY
NIGHT DRY. WITH COLD ADVECTION BEHIND THE FRONT WILL SEE COOLER
TEMPERATURES FOR LOWS SATURDAY NIGHT AND SUNDAY NIGHT /THE 50S/ AND
HIGHS SUNDAY ONLY IN THE 70S.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
ENSEMBLES SHOWING DECENT AGREEMENT IN THE LONG TERM FOR A RIDGE
BUILDING IN SUNDAY THROUGH MONDAY NIGHT. BY TUESDAY AFTERNOON THE
RIDGE STARTS TO BREAK DOWN AND ANOTHER FRONTAL SYSTEM WILL MOVE
THROUGH THE AREA WEDNESDAY AND THURSDAY AND WILL SEE THUNDERSTORM
CHANCES FROM TUESDAY NIGHT THROUGH THURSDAY WHEN ANOTHER RIDGE
STARTS TO BUILD IN FOR FRIDAY. HPC GUIDANCE LOOKS GOOD FOR
HIGHS IN THE LOW TO MIDDLE 80S AFTER MONDAY/S 70S.

&&

.AVIATION.../DISCUSSION FOR THE 03Z TAF UPDATE/

VFR TO CONTINUE FOR THE NEXT SEVERAL HOURS.

BASED UPON RADAR TRENDS CONVECTION OVER CENTRAL ILLINOIS IS
DIMINISHING AS IT PROPAGATES EAST. RAPID REFRESH ALSO SHOWS THIS
TREND. THUS HAVE INCLUDED ONLY VCTS FOR NOW IN THE WESTERN TAF
SITES AND VCSH AT IND AS THUNDER MAY BE COMPLETELY GONE ONCE THIS
FEATURE ARRIVES.

BELOW...

/DISCUSSION FOR THE 00Z TAFS/...

VFR CONDITIONS EXPECTED FOR MUCH OF THIS TAF PERIOD.

RADAR TRENDS SHOW WIND SHIFT LINE PUSHING THROUGH THE NORTHWEST
TAF SITES AND ALLOWING SOMEWHAT MORE STABLE AIR TO SETTLE ACROSS
THE AREA AND DIMINISH THE TSRA THREAT. ALSO DAYTIME HEATING WILL
CONTINUE TO WANE OVER THE NEXT FEW HOURS. THUS WILL REMOVE MOST
VCTS MENTION THIS EVENING.

MODELS SUGGEST THAT SHORT WAVE OVER THE MID-MISSISSIPPI VALLEY
WILL PROPAGATE ACROSS CENTRAL INDIANA TONIGHT. CONFIDENCE IS LOW IN
HOW MUCH PRECIPITATION OR HOW ORGANIZED THIS SYSTEM WILL BE WHEN
IT ARRIVES. THUS FOR NOW WILL KEEP VFR CONDITIONS ALONG WITH VCSH
MENTION THROUGH TE MORNING HOURS.

HIGHER CONFIDENCE EXISTS LATE SATURDAY MORNING AND SATURDAY
AFTERNOON AS COOLER AND DRIER AIR ARRIVES BEHIND A COLD FRONT.
FORECAST SOUNDINGS SHOW STRONG DRYING ASSOCIATED WITH THE STRONG
SUBSIDENCE AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE UPPER
MIDWEST.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CP
NEAR TERM...TDUD
SHORT TERM...CP
LONG TERM....CP
AVIATION...JP
Hazardous weather outlook, Jun 10, 10:04 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1004 PM EDT FRI JUN 10 2011

INZ021-028>031-035>049-052>057-061>065-068>072-120215-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-
SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
1004 PM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THE STORM PREDICTION CENTER WILL CONTINUE THE SLIGHT RISK FOR
SEVERE THUNDERSTORMS ACROSS THE AREA. THE MAIN THREATS WITH ANY
STORMS THAT DO FORM WILL BE DAMAGING WINDS...FREQUENT
LIGHTNING...LARGE HAIL...AND BRIEF DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE DAY ON SATURDAY...AS
WELL AS MONDAY THROUGH NEXT THURSDAY. AT THIS TIME...SEVERE STORMS
ARE NOT EXPECTED...BUT SOME STORMS ON SATURDAY MAY CONTAIN GUSTY
WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051-060-067-120215-
VIGO-SULLIVAN-KNOX-
1004 PM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THE STORM PREDICTION CENTER WILL CONTINUE THE SLIGHT RISK FOR
SEVERE THUNDERSTORMS ACROSS THE AREA. THE MAIN THREATS WITH ANY
STORMS THAT DO FORM WILL BE DAMAGING WINDS...FREQUENT
LIGHTNING...LARGE HAIL...AND BRIEF DOWNPOURS.

LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WABASH
RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE DURING THE DAY ON SATURDAY...AS
WELL AS MONDAY THROUGH NEXT THURSDAY. AT THIS TIME...SEVERE STORMS
ARE NOT EXPECTED...BUT SOME STORMS ON SATURDAY MAY CONTAIN GUSTY
WINDS AND SMALL HAIL.

LOWLAND RIVER FLOODING ALONG PORTIONS OF THE WABASH RIVER IS
EXPECTED TO END BY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

TDUD

In the hours before

Local storm report, Jun 10, 5:39 PM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
539 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     HAIL             GREENFIELD              39.79N 85.77W
06/10/2011  E0.50 INCH       HANCOCK            IN   TRAINED SPOTTER

            MOSTLY PEA SIZE

0903 AM     HAIL             8 S INDIANAPOLIS        39.66N 86.15W
06/10/2011  E0.25 INCH       MARION             IN   TRAINED SPOTTER

            HEAVY RAIN...WINDY...PEA SIZED HAIL

0903 AM     HAIL             3 W SOUTHPORT           39.66N 86.17W
06/10/2011  E0.88 INCH       MARION             IN   TRAINED SPOTTER

            AT 39.65109N, 86.205303W, HAIL LASTED ABOUT 3 MINUTES

0217 PM     HAIL             CRAWFORDSVILLE          40.04N 86.90W
06/10/2011  E0.75 INCH       MONTGOMERY         IN   PUBLIC

            DIME TO PENNY SIZE HAIL IN CRAWFORDSVILLE.

0257 PM     HAIL             TIPTON                  40.28N 86.04W
06/10/2011  E1.00 INCH       TIPTON             IN   PUBLIC

            HAIL SIZE OF QUARTERS FELL ON MOUND STREET FOR 5 TO 7
            MINUTES

0329 PM     HAIL             ELWOOD                  40.28N 85.84W
06/10/2011  U0.25 INCH       MADISON            IN   TRAINED SPOTTER

0332 PM     HAIL             NEW WHITELAND           39.56N 86.10W
06/10/2011  U0.88 INCH       JOHNSON            IN   TRAINED SPOTTER

            HAIL WAS ACCOMPANIED BY MEASURED 45 MPH WINDS

0359 PM     HAIL             ALEXANDRIA              40.26N 85.68W
06/10/2011  U1.00 INCH       MADISON            IN   TRAINED SPOTTER

            QUARTER SIZE HAIL IS COVERING THE GROUND

0403 PM     HAIL             2 E FRANKLIN            39.49N 86.02W
06/10/2011  U0.88 INCH       JOHNSON            IN   CO-OP OBSERVER

            NICKEL SIZE HAIL FELL 1603 TO 1608 PM EDT...REPORTED BY
            RETIRED NWS EMPLOYEE - COOP OBSERVER

0403 PM     HAIL             ALEXANDRIA              40.26N 85.68W
06/10/2011  U0.50 INCH       MADISON            IN   AMATEUR RADIO

            LOCATED AT STATE ROUTE 9 AND 1000 NORTH

0403 PM     HAIL             INDIANAPOLIS            39.78N 86.15W
06/10/2011  U0.25 INCH       MARION             IN   PUBLIC

            LOCATED AT 30TH STREET AND MERIDIAN

0425 PM     HAIL             BALL STATE UNIVERSITY   40.20N 85.41W
06/10/2011  U0.50 INCH       DELAWARE           IN   TRAINED SPOTTER

0430 PM     HAIL             MUNCIE                  40.20N 85.39W
06/10/2011  U1.00 INCH       DELAWARE           IN   TRAINED SPOTTER

            LOCATED ON WEST WEBER DRIVE

0438 PM     HAIL             MUNCIE                  40.20N 85.39W
06/10/2011  U0.50 INCH       DELAWARE           IN   AMATEUR RADIO

            HAIL FELL IN DOWNTOWN

0440 PM     HAIL             MUNCIE                  40.20N 85.39W
06/10/2011  U1.00 INCH       DELAWARE           IN   TRAINED SPOTTER

            HAIL HAS BEEN FALLING FOR 10 MINUTES NOW.

0440 PM     HAIL             MUNCIE                  40.20N 85.39W
06/10/2011  E0.75 INCH       DELAWARE           IN   TRAINED SPOTTER

            LOCATION APPROX 1 MILE SOUTH OF MUNCIE AIRPORT
            ACCOMPANIED BY HEAVY RAIN AND WIND

0443 PM     HAIL             5 N CHESTERFIELD        40.18N 85.59W
06/10/2011  U0.25 INCH       MADISON            IN   AMATEUR RADIO

            LOCATED AT 375 EAST AND 450 NORTH

0445 PM     HAIL             2 SE MUNCIE             40.18N 85.36W
06/10/2011  U1.00 INCH       DELAWARE           IN   TRAINED SPOTTER

0446 PM     TSTM WND GST     MUNCIE                  40.20N 85.39W
06/10/2011  E60.00 MPH       DELAWARE           IN   TRAINED SPOTTER

            ACCOMPANIED BY 1 INCH HAIL. 8 TO 12 DIAMETER TREE LIMB
            DOWN.

0446 PM     TSTM WND DMG     MUNCIE                  40.20N 85.39W
06/10/2011                   DELAWARE           IN   TRAINED SPOTTER

            EIGHT TO TWELVE INCH DIAMETER TREE BRANCH BLOWN DOWN

0446 PM     HAIL             MUNCIE                  40.20N 85.39W
06/10/2011  U1.00 INCH       DELAWARE           IN   TRAINED SPOTTER

            ACCOMPANIED BY ESTIMATED 60 MPH WINDS

0455 PM     TSTM WND DMG     PARKER CITY             40.19N 85.20W
06/10/2011                   RANDOLPH           IN   LAW ENFORCEMENT

            UTILITY POLES DOWN...TIME APPROXIMATED

0459 PM     HAIL             PARKER CITY             40.19N 85.20W
06/10/2011  U0.25 INCH       RANDOLPH           IN   TRAINED SPOTTER

            HAIL FELL FOR APPROXIMATELY 2 MINUTES

0520 PM     TSTM WND DMG     WINCHESTER              40.17N 84.98W
06/10/2011                   RANDOLPH           IN   LAW ENFORCEMENT

            UTILITY POLES HAVE BEEN BLOWN OR KNOCKED DOWN...TIME IS
            APPROXIMATE

&&

BHH
Special weather statement, Jun 10, 5:58 PM EDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
558 PM EDT FRI JUN 10 2011

INZ070-102245-
LAWRENCE-
558 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM ADVISORY FOR LAWRENCE COUNTY UNTIL 645 PM
EDT...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF BEDFORD...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
TUNNELTON...SPRING MILL STATE PARK AND BEDFORD AROUND 605 PM EDT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3888 8668 3897 8628 3877 8627 3876 8627
      3876 8628 3874 8628 3873 8631 3869 8630
      3868 8650 3869 8668
TIME...MOT...LOC 2158Z 252DEG 29KT 3878 8652

77/TDUD
Local storm report, Jun 10, 6:19 PM EDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
619 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     1 E SELMA               40.19N 85.26W
06/10/2011                   DELAWARE           IN   TRAINED SPOTTER

            UTILITY POLES AND TREES OR TREE LIMBS DOWN...DAMAGE TO A
            SWIMMING POOL. LOCATED IN THE VICINITY OF 700 EAST AND
            50S NEAR STATE ROUTE 32

&&

BHH
Special weather statement, Jun 10, 11:21 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1121 PM EDT FRI JUN 10 2011

INZ053-054-062-110345-
MONROE-MORGAN-OWEN-
1121 PM EDT FRI JUN 10 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN MONROE...WESTERN
MORGAN AND NORTHEASTERN OWEN COUNTIES UNTIL 1145 PM EDT...

AT 1114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTH OF SPENCER...OR 19 MILES
NORTHWEST OF BLOOMINGTON...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
PARAGON AROUND 1145 PM EDT...

&&

LAT...LON 3947 8672 3947 8669 3949 8668 3956 8655
      3937 8638 3927 8669 3942 8681
TIME...MOT...LOC 0321Z 240DEG 12KT 3941 8670

PUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 11:21 PM EDTSpecial Weather StatementINDMorgan24 min
Jun 10, 11:55 PM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion50 min
Jun 11, 12:24 AM EDTSevere Thunderstorm WarningINDMontgomery, Parke, Putnam51 min
Jun 11, 12:48 AM EDTSevere Thunderstorm WarningINDHendricks42 min
Jun 11, 1:02 AM EDTSevere Thunderstorm WarningINDBoone43 min
Jun 11, 1:17 AM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Marion43 min
Jun 11, 1:50 AM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Madison, Marion40 min
Jun 11, 2:05 AM EDTSevere Thunderstorm WarningINDDelaware, Madison, Tipton40 min
Jun 11, 2:15 AM EDTAreal Flood WarningINDBartholomew, Decatur, Jackson, Jennings, Lawrence5 hr
Jun 11, 2:21 AM EDTSevere Thunderstorm WarningINDKnox, Sullivan54 min
Jun 11, 2:41 AM EDTAreal Flood WarningINDDelaware, Madison4 hr
Jun 11, 2:42 AM EDTSevere Thunderstorm WarningINDDelaware, Randolph18 min
Jun 11, 6:12 PM EDTSpecial Weather StatementINDGreene48 min
Jun 11, 7:05 PM EDTSpecial Weather StatementINDGreene40 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.